Wyoming, 2020

Hail and Damaging Winds in Wyoming, July 10, 2020

July 10, 2020 · NWS UNR · 12 events in 1 county or zone

A supercell thunderstorm developed over western Crook County and tracked southeast, producing large hail and strong wind gusts from New Haven to Beulah.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
12

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS UNR wrote it up.

A supercell thunderstorm developed over western Crook County and tracked southeast, producing large hail and strong wind gusts from New Haven to Beulah.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Rapid City, SD wrote its last area forecast discussion before the first event at Jul 10, 1:02 PM MST, 28 minutes earlier.

Area forecast discussion, Jul 10, 1:02 PM MST, 28 minutes before
Area Forecast Discussion For Western SD and Northeastern WY
National Weather Service Rapid City SD
202 PM MDT Fri Jul 10 2020

.DISCUSSION...(This Evening Through Friday)
Issued at 201 PM MDT Fri Jul 10 2020

The upper ridge over the region will continue to shift eastward as
an upper trough approaches from the west. At the surface, an area of
low pressure has developed over northeastern Wyoming, with an
inverted trough extending northward into eastern Montana. Dry air,
with RH values of 10 percent and gusty southerly winds are creating
Red Flag conditions across northeast Wyoming. Radar imagery already
has storms over northeastern Wyoming, and they will become severe
sooner than later.

Destabilization is occurring across northeastern Wyoming ahead of a
quickly moving cold front in eastern Montana and a dryline in
northeastern Wyoming. MUCAPE ranges from 1000 to 2500 J/kg and and
strong deep sheer should support organized storms. Steep mid-level
lapse rates will support large hail and possibly significant hail
with storms. Also, any interactions with lingering boundaries may
pose a tornadic threat; however, low-level shear is relatively weak.

Saturday will be slightly cooler than today. With an upper ridge
building to the west and a noticeably drier airmass in place at the
surface, dry weather is expected for both Saturday and Sunday.

More active weather will return for Sunday night through much of
next week as an upper low slowly crosses the Canadian prairie
provinces, producing a period of fast westerly flow over the
northern plains. While models differ on the timing of the various
disturbances in the flow, it appears there will be a chances for
showers and thunderstorms on many days next week with temperatures
near or slightly cooler than average.

&&

.AVIATION...(For the 18Z TAFS Through 18Z Saturday)
Issued At 201 PM MDT Fri Jul 10 2020

Severe storms will move continue to move from west to east this
afternoon and evening from northeastern Wyoming into Western and
South Central South Dakota. These storms will have strong and
erratic winds as well as the possibility of large hail. VFR
conditions expected outside of any storms.

&&

.FIRE WEATHER...
Issued at 201 PM MDT Fri Jul 10 2020

Critical fire weather conditions will continue through this evening.
Relative humidity values are already around 10 percent near Wright.
A cold front will push through northeastern Wyoming this afternoon.
Ahead of the front, low RH values and gusty southerly winds are
expected. Behind the front, winds will shift to the northwest and
bring in higher dew points.

&&

.UNR WATCHES/WARNINGS/ADVISORIES...
SD...Red Flag Warning until 9 PM MDT this evening for SDZ322.

WY...Red Flag Warning until 9 PM MDT this evening for WYZ314>317.

&&

DISCUSSION...MLS
AVIATION...MLS
FIRE WEATHER...MLS
Hazardous weather outlook, Jul 10, 4:03 AM MST, 9 hours 27 minutes before
Hazardous Weather Outlook
National Weather Service Rapid City SD
503 AM MDT Fri Jul 10 2020

SDZ001-002-012>014-031-032-043-044-046-047-049-073-111300-
Harding-Perkins-Butte-Northern Meade Co Plains-Ziebach-
Pennington Co Plains-Haakon-Jackson-Bennett-Mellette-Todd-Tripp-
Southern Meade Co Plains-
503 AM MDT Fri Jul 10 2020 /603 AM CDT Fri Jul 10 2020/

This Hazardous Weather Outlook is for portions of western South
Dakota.

.DAY ONE...Today and Tonight

Severe thunderstorms are expected today. Large hail, damaging
winds, and isolated tornadoes will be possible with these storms.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

Additional thunderstorms will be possible from Sunday night
through early next week.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed today.

&&

Stay tuned to NOAA weather radio for further updates...or check
our web site at weather.gov/rapidcity

SDZ024>030-041-042-072-074-WYZ054-056>058-071-111300-
Northern Black Hills-Northern Foot Hills-Rapid City-
Southern Foot Hills-Central Black Hills-Southern Black Hills-
Custer Co Plains-Fall River-Oglala Lakota-
Sturgis/Piedmont Foot Hills-Hermosa Foot Hills-Northern Campbell-
Western Crook-Wyoming Black Hills-Weston-Northeastern Crook-
503 AM MDT Fri Jul 10 2020

This Hazardous Weather Outlook is for portions of northwestern
South Dakota...southwestern South Dakota...the Black Hills of
South Dakota...northeast Wyoming...and the Black Hills of
Wyoming.

.DAY ONE...Today and Tonight

Thunderstorms are expected today, some of which could be severe.
Large hail and damaging winds are possible from these storms.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

Additional thunderstorms will be possible from Sunday night
through early next week.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed today.

&&

Stay tuned to NOAA weather radio for further updates...or check
our web site at weather.gov/rapidcity

WYZ055-111300-
Southern Campbell-
503 AM MDT Fri Jul 10 2020

This Hazardous Weather Outlook is for portions of northeast
Wyoming.

.DAY ONE...Today and Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

Additional thunderstorms will be possible from Sunday night
through much of next week.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed today.

&&

Stay tuned to NOAA weather radio for further updates...or check
our web site at weather.gov/rapidcity

In the hours before

Local storm report, Jul 10, 10:33 AM MST, 2 hours 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RAPID CITY SD
1133 AM MDT FRI JUL 10 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1245 AM     HAIL             3 SW CUSTER             43.74N 103.65W
07/10/2020  E1.00 INCH       CUSTER             SD   TRAINED SPOTTER

            LASTED 5 TO 10 MINUTES

&&

EVENT NUMBER UNR2002425

MLS
Local storm report, Jul 10, 10:43 AM MST, 2 hours 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RAPID CITY SD
1143 AM MDT FRI JUL 10 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1242 AM     HAIL             5 SW CUSTER             43.72N 103.68W
07/10/2020  E1.00 INCH       CUSTER             SD   PARK/FOREST SRVC

            TIME ESTIMATED FROM RADAR.

&&

EVENT NUMBER UNR2002426

UNR
Local storm report, Jul 10, 10:57 AM MST, 2 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RAPID CITY SD
1157 AM MDT FRI JUL 10 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1035 AM     HAIL             16 SSE MISSION          43.09N 100.53W
07/10/2020  E1.50 INCH       TODD               SD   COCORAHS

            LARGE COTTONWOOD AND ELM TREES BLOWN DOWN AND BROKEN.
            HEAVY RAIN IS CAUSING FLOODING.

1035 AM     TSTM WND GST     16 SSE MISSION          43.09N 100.53W
07/10/2020  E85 MPH          TODD               SD   COCORAHS

            LARGE COTTONWOOD AND ELM TREES BLOWN DOWN AND BROKEN.
            HEAVY RAIN IS CAUSING FLOODING.

&&

EVENT NUMBER UNR2002427
EVENT NUMBER UNR2002428

UNR
Local storm report, Jul 10, 11:08 AM MST, 2 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RAPID CITY SD
1208 PM MDT FRI JUL 10 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1040 AM     TSTM WND GST     8 ESE SAINT FRANCIS     43.10N 100.75W
07/10/2020  E85 MPH          TODD               SD   TRAINED SPOTTER

            8 INCH TREE BRANCHES DOWN AND TOPS OF CEDAR TREES
            SNAPPED

1040 AM     TSTM WND DMG     8 ESE SAINT FRANCIS     43.10N 100.75W
07/10/2020                   TODD               SD   TRAINED SPOTTER

            8 INCH TREE BRANCHES DOWN AND TOPS OF CEDAR TREES
            SNAPPED

&&

EVENT NUMBER UNR2002429
EVENT NUMBER UNR2002430

MLS
Local storm report, Jul 10, 12:05 PM MST, 1 hour 25 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE RAPID CITY SD
105 PM MDT FRI JUL 10 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0314 PM     HAIL             4 W DWTN RAPID CITY     44.09N 103.30W
07/09/2020  E0.38 INCH       PENNINGTON         SD   COCORAHS

0340 PM     HAIL             MOUNT RUSHMORE          43.88N 103.45W
07/09/2020  E1.50 INCH       PENNINGTON         SD   OTHER FEDERAL

0350 PM     HAIL             2 W HAYWARD             43.87N 103.38W
07/09/2020  M2.50 INCH       PENNINGTON         SD   TRAINED SPOTTER

            1.5 INCH TO 2.5 INCH HAIL

0356 PM     HAIL             7 W HERMOSA             43.84N 103.33W
07/09/2020  M2.75 INCH       CUSTER             SD   NWS EMPLOYEE

            MOSTLY PING PONG BALL TO GOLFBALL SIZE, SOME UP TO
            BASEBALL SIZE

0422 PM     HAIL             6 SW HERMOSA            43.79N 103.29W
07/09/2020  E1.50 INCH       CUSTER             SD   TRAINED SPOTTER

0422 PM     HAIL             5 NNW FAIRBURN          43.75N 103.24W
07/09/2020  M1.50 INCH       CUSTER             SD   TRAINED SPOTTER

            HAIL BEGAN AT 422 PM, AND IS STILL HAILING.

0445 PM     HAIL             3 SE FAIRBURN           43.66N 103.17W
07/09/2020  E1.25 INCH       CUSTER             SD   PUBLIC

0830 PM     HAIL             7 SE OELRICHS           43.11N 103.13W
07/09/2020  E1.00 INCH       FALL RIVER         SD   PUBLIC

0848 PM     TSTM WND GST     5 NNW DWTN GILLETTE     44.34N 105.54W
07/09/2020  M54 MPH          CAMPBELL           WY   ASOS

0850 PM     HAIL             4 NNW DWTN GILLETTE     44.34N 105.53W
07/09/2020  E1.50 INCH       CAMPBELL           WY   TRAINED SPOTTER

            SPOTTER OBSERVED LARGE HAIL AT THE GILLETTE AIRPORT.
            TIME ESTIMATED FROM RADAR.

0855 PM     HAIL             2 W DWTN GILLETTE       44.29N 105.54W
07/09/2020  E2.50 INCH       CAMPBELL           WY   SOCIAL MEDIA

0900 PM     HAIL             1 SE DWTN GILLETTE      44.28N 105.49W
07/09/2020  E1.25 INCH       CAMPBELL           WY   SOCIAL MEDIA

0900 PM     HAIL             1 SW DWTN GILLETTE      44.28N 105.52W
07/09/2020  E1.25 INCH       CAMPBELL           WY   EMERGENCY MNGR

0900 PM     HAIL             1 ESE DWTN GILLETTE     44.28N 105.48W
07/09/2020  E1.50 INCH       CAMPBELL           WY   TRAINED SPOTTER

0900 PM     HAIL             1 NW DWTN GILLETTE      44.30N 105.52W
07/09/2020  E1.75 INCH       CAMPBELL           WY   SOCIAL MEDIA

0905 PM     HAIL             4 N ROZET               44.34N 105.18W
07/09/2020  E0.88 INCH       CAMPBELL           WY   TRAINED SPOTTER

0905 PM     HAIL             2 SSE DWTN GILLETTE     44.26N 105.48W
07/09/2020  E1.50 INCH       CAMPBELL           WY   TRAINED SPOTTER

0934 PM     HAIL             5 N ROZET               44.35N 105.20W
07/09/2020  E1.75 INCH       CAMPBELL           WY   PUBLIC

1011 PM     HAIL             1 NNE SUNDANCE          44.42N 104.36W
07/09/2020  M1.00 INCH       CROOK              WY   CO-OP OBSERVER

1042 PM     TSTM WND GST     BEULAH                  44.54N 104.08W
07/09/2020  M54 MPH          CROOK              WY   MESONET

1045 PM     HAIL             2 N BEULAH              44.56N 104.08W
07/09/2020  E1.75 INCH       CROOK              WY   SOCIAL MEDIA

1242 AM     HAIL             5 SW CUSTER             43.72N 103.68W
07/10/2020  E1.00 INCH       CUSTER             SD   PARK/FOREST SRVC

            TIME ESTIMATED FROM RADAR.

1245 AM     HAIL             3 SW CUSTER             43.74N 103.65W
07/10/2020  E1.00 INCH       CUSTER             SD   TRAINED SPOTTER

            LASTED 5 TO 10 MINUTES

0700 AM     HEAVY RAIN       6 SSW FAIRPOINT         44.66N 102.83W
07/10/2020  M1.22 INCH       MEADE              SD   COCORAHS

            24 HOUR RAINFALL THROUGH 7 AM MDT 7/10

0830 AM     HEAVY RAIN       4 W FAIRPOINT           44.75N 102.88W
07/10/2020  E1.00 INCH       MEADE              SD   PUBLIC

            SINCE 530 AM

0830 AM     HEAVY RAIN       3 SSW FAIRPOINT         44.71N 102.82W
07/10/2020  M1.80 INCH       MEADE              SD   PUBLIC

0830 AM     HEAVY RAIN       3 SW FAIRPOINT          44.72N 102.84W
07/10/2020  E1.50 INCH       MEADE              SD   PUBLIC

            SO FAR TODAY

0854 AM     TSTM WND GST     1 NE WINNER             43.39N  99.85W
07/10/2020  M51 MPH          TRIPP              SD   ASOS

0914 AM     TSTM WND GST     7 E WANBLEE             43.58N 101.52W
07/10/2020  M51 MPH          JACKSON            SD   MESONET

0915 AM     HEAVY RAIN       5 SE ENNING             44.54N 102.49W
07/10/2020  M2.55 INCH       MEADE              SD   PUBLIC

            NICE SHOWER AROUND MIDNIGHT WITH HEAVIER RAIN FROM 6 AM
            TO 9 AM THIS MORNING.

1015 AM     HAIL             1 NNE ROSEBUD           43.25N 100.84W
07/10/2020  E0.88 INCH       TODD               SD   TRAINED SPOTTER

1015 AM     TSTM WND GST     1 NNE ROSEBUD           43.25N 100.84W
07/10/2020  E60 MPH          TODD               SD   TRAINED SPOTTER

1020 AM     TSTM WND GST     7 ESE ROSEBUD           43.20N 100.72W
07/10/2020  M59 MPH          TODD               SD   MESONET

1025 AM     TSTM WND GST     7 ESE ROSEBUD           43.20N 100.72W
07/10/2020  M68 MPH          TODD               SD   MESONET

1029 AM     TSTM WND GST     15 SSE MISSION          43.10N 100.60W
07/10/2020  M64 MPH          TODD               SD   MESONET

1034 AM     TSTM WND GST     15 SSE MISSION          43.10N 100.60W
07/10/2020  M97 MPH          TODD               SD   MESONET

1035 AM     HAIL             16 SSE MISSION          43.09N 100.53W
07/10/2020  E1.50 INCH       TODD               SD   COCORAHS

            LARGE COTTONWOOD AND ELM TREES BLOWN DOWN AND BROKEN.
            HEAVY RAIN IS CAUSING FLOODING.

1035 AM     TSTM WND GST     16 SSE MISSION          43.09N 100.53W
07/10/2020  E85 MPH          TODD               SD   COCORAHS

            LARGE COTTONWOOD AND ELM TREES BLOWN DOWN AND BROKEN.
            HEAVY RAIN IS CAUSING FLOODING.

1040 AM     TSTM WND GST     8 ESE SAINT FRANCIS     43.10N 100.75W
07/10/2020  E85 MPH          TODD               SD   TRAINED SPOTTER

            8 INCH TREE BRANCHES DOWN AND TOPS OF CEDAR TREES
            SNAPPED

1040 AM     TSTM WND DMG     8 ESE SAINT FRANCIS     43.10N 100.75W
07/10/2020                   TODD               SD   TRAINED SPOTTER

            8 INCH TREE BRANCHES DOWN AND TOPS OF CEDAR TREES
            SNAPPED

1045 AM     HAIL             19 SSE MISSION          43.06N 100.51W
07/10/2020  E1.25 INCH       TODD               SD   TRAINED SPOTTER

            SEVERAL TREE BRANCHES 6 TO 8 INCH IN DIAMETER BROKEN
            AND SNAPPED FROM TREES.

1045 AM     TSTM WND GST     19 SSE MISSION          43.06N 100.51W
07/10/2020  E80 MPH          TODD               SD   TRAINED SPOTTER

            SEVERAL TREE BRANCHES 6 TO 8 INCH IN DIAMETER BROKEN
            AND SNAPPED FROM TREES.

1045 AM     TSTM WND DMG     19 SSE MISSION          43.06N 100.51W
07/10/2020                   TODD               SD   TRAINED SPOTTER

            SEVERAL TREE BRANCHES 6 TO 8 INCH IN DIAMETER BROKEN
            AND SNAPPED FROM TREES.

&&

The storm reports listed below are in descending order and may not
necessarily be the final storm reports.

Hail reports listed by size (inches)

 SIZE    LOCATION                 ST  COUNTY           TIME
 ------  -----------------------  --  --------------   -------
  2.75   7 W HERMOSA              SD  CUSTER           0356 PM
                 MOSTLY PING PONG BALL TO GOLFBALL SIZE, SOME
                 UP TO BASEBALL SIZE
  2.50   2 W DWTN GILLETTE        WY  CAMPBELL         0855 PM
  2.50   2 W HAYWARD              SD  PENNINGTON       0350 PM
                 1.5 INCH TO 2.5 INCH HAIL
  1.75   2 N BEULAH               WY  CROOK            1045 PM
  1.75   5 N ROZET                WY  CAMPBELL         0934 PM
  1.75   1 NW DWTN GILLETTE       WY  CAMPBELL         0900 PM
  1.50   16 SSE MISSION           SD  TODD             1035 AM
                 LARGE COTTONWOOD AND ELM TREES BLOWN DOWN AND
                 BROKEN. HEAVY RAIN IS CAUSING FLOODING.
  1.50   2 SSE DWTN GILLETTE      WY  CAMPBELL         0905 PM
  1.50   1 ESE DWTN GILLETTE      WY  CAMPBELL         0900 PM
  1.50   4 NNW DWTN GILLETTE      WY  CAMPBELL         0850 PM
                 SPOTTER OBSERVED LARGE HAIL AT THE GILLETTE
                 AIRPORT. TIME ESTIMATED FROM RADAR.
  1.50   5 NNW FAIRBURN           SD  CUSTER           0422 PM
                 HAIL BEGAN AT 422 PM, AND IS STILL HAILING.
  1.50   6 SW HERMOSA             SD  CUSTER           0422 PM
  1.50   MOUNT RUSHMORE           SD  PENNINGTON       0340 PM
  1.25   19 SSE MISSION           SD  TODD             1045 AM
                 SEVERAL TREE BRANCHES 6 TO 8 INCH IN DIAMETER
                 BROKEN AND SNAPPED FROM TREES.
  1.25   1 SW DWTN GILLETTE       WY  CAMPBELL         0900 PM
  1.25   1 SE DWTN GILLETTE       WY  CAMPBELL         0900 PM
  1.25   3 SE FAIRBURN            SD  CUSTER           0445 PM
  1.00   3 SW CUSTER              SD  CUSTER           1245 AM
                 LASTED 5 TO 10 MINUTES
  1.00   5 SW CUSTER              SD  CUSTER           1242 AM
                 TIME ESTIMATED FROM RADAR.
  1.00   1 NNE SUNDANCE           WY  CROOK            1011 PM
  1.00   7 SE OELRICHS            SD  FALL RIVER       0830 PM
  0.88   1 NNE ROSEBUD            SD  TODD             1015 AM
  0.88   4 N ROZET                WY  CAMPBELL         0905 PM
  0.38   4 W DWTN RAPID CITY      SD  PENNINGTON       0314 PM

Tstm wind reports listed by speed (mph)

 SPEED   LOCATION                 ST  COUNTY           TIME
 ------  -----------------------  --  --------------   -------
 97.00   15 SSE MISSION           SD  TODD             1034 AM
 85.00   8 ESE SAINT FRANCIS      SD  TODD             1040 AM
                 8 INCH TREE BRANCHES DOWN AND TOPS OF CEDAR
                 TREES SNAPPED
 85.00   16 SSE MISSION           SD  TODD             1035 AM
                 LARGE COTTONWOOD AND ELM TREES BLOWN DOWN AND
                 BROKEN. HEAVY RAIN IS CAUSING FLOODING.
 80.00   19 SSE MISSION           SD  TODD             1045 AM
                 SEVERAL TREE BRANCHES 6 TO 8 INCH IN DIAMETER
                 BROKEN AND SNAPPED FROM TREES.
 68.00   7 ESE ROSEBUD            SD  TODD             1025 AM
 64.00   15 SSE MISSION           SD  TODD             1029 AM
 60.00   1 NNE ROSEBUD            SD  TODD             1015 AM
 59.00   7 ESE ROSEBUD            SD  TODD             1020 AM
 54.00   BEULAH                   WY  CROOK            1042 PM
 54.00   5 NNW DWTN GILLETTE      WY  CAMPBELL         0848 PM
 51.00   7 E WANBLEE              SD  JACKSON          0914 AM
 51.00   1 NE WINNER              SD  TRIPP            0854 AM

Rain amounts (inches)

 AMOUNT  LOCATION                 ST  COUNTY           TIME
 ------  -----------------------  --  --------------   -------
  2.55   5 SE ENNING              SD  MEADE            0915 AM
                 NICE SHOWER AROUND MIDNIGHT WITH HEAVIER RAIN
                 FROM 6 AM TO 9 AM THIS MORNING.
  1.80   3 SSW FAIRPOINT          SD  MEADE            0830 AM
  1.50   3 SW FAIRPOINT           SD  MEADE            0830 AM
                 SO FAR TODAY
  1.22   6 SSW FAIRPOINT          SD  MEADE            0700 AM
                 24 HOUR RAINFALL THROUGH 7 AM MDT 7/10
  1.00   4 W FAIRPOINT            SD  MEADE            0830 AM
                 SINCE 530 AM

MLS
Special weather statement, Jul 10, 12:42 PM MST, 48 minutes before
Special Weather Statement
National Weather Service Rapid City SD
142 PM MDT Fri Jul 10 2020

WYZ054-056-102030-
Northern Campbell WY-Western Crook WY-
142 PM MDT Fri Jul 10 2020

...STRONG THUNDERSTORM OVER NORTHEASTERN CAMPBELL AND NORTHWESTERN
CROOK COUNTIES...

At 141 PM MDT, Doppler radar was tracking a strong thunderstorm 14
miles southwest of Biddle, or 36 miles south of Broadus, moving east
at 35 mph.

Penny size hail and wind gusts up to 50 mph will be possible with
this storm.

Locations impacted include...
Lightning Flat and Rockypoint.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

A Severe Thunderstorm Watch remains in effect until 900 PM MDT for
Crook County in northeastern Wyoming.

LAT...LON 4500 10558 4500 10487 4467 10492 4483 10560
TIME...MOT...LOC 1941Z 275DEG 29KT 4492 10549

Calderon

The radar

The Rapid City radar (KUDX), 178 km away, was scanning. The volume nearest the first event began at 20:31 UTC.

Open the radar archive at this moment

Event by event

7 hail, 5 thunderstorm wind. Local standard time, as filed.

Hail, Crook

When
July 10, 1:30 PM MST
Where
Crook County, 3 mi NW of New Haven
Measured
0.75 in hail
Reported by
Public
Coordinates
44.781, -104.873

Thunderstorm Wind, Crook

When
July 10, 1:30 PM MST
Where
Crook County, 3 mi NW of New Haven
Measured
52 kt (60 mph) estimated gust
Reported by
Public
Coordinates
44.781, -104.873

Wind gusts were estimated at 60 mph.

Hail, Crook

When
July 10, 1:45 PM MST
Where
Crook County, 9.04 mi WNW of Colony
Measured
1 in hail
Reported by
Public
Coordinates
44.950, -104.380

Thunderstorm Wind, Crook

When
July 10, 2:00 PM MST
Where
Crook County, 3 mi NNW of Hulett
Measured
52 kt (60 mph) estimated gust
Reported by
Public
Coordinates
44.720, -104.623

Wind gusts were estimated at 60 mph.

Hail, Crook

When
July 10, 2:10 PM MST
Where
Crook County, 4 mi SE of Alva
Measured
1 in hail
Reported by
Public
Coordinates
44.649, -104.382

Thunderstorm Wind, Crook

When
July 10, 2:15 PM MST
Where
Crook County, 7.63 mi SE of Hulett
Measured
52 kt (60 mph) estimated gust
Reported by
Public
Coordinates
44.590, -104.510

Wind gusts were estimated at 60 mph.

Hail, Crook

When
July 10, 2:20 PM MST
Where
Crook County, Aladdin
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
44.640, -104.180

Hail, Crook

When
July 10, 2:23 PM MST to 2:33 PM MST
Where
Crook County, 6 mi W of Beulah
Measured
1.75 in hail
Reported by
Public
Coordinates
44.530, -104.202

Thunderstorm Wind, Crook

When
July 10, 2:23 PM MST to 2:33 PM MST
Where
Crook County, 6 mi W of Beulah
Measured
61 kt (70 mph) estimated gust
Reported by
Public
Coordinates
44.530, -104.202

Wind gusts were estimated near 70 mph.

Hail, Crook

When
July 10, 2:25 PM MST
Where
Crook County, 7.99 mi NNE of Sundance
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
44.520, -104.330

Hail, Crook

When
July 10, 2:32 PM MST
Where
Crook County, 5 mi SW of Beulah
Measured
3.25 in hail
Reported by
Public
Coordinates
44.479, -104.152

Thunderstorm Wind, Crook

When
July 10, 2:36 PM MST
Where
Crook County, Beulah
Measured
55 kt (63 mph) measured gust
Reported by
Mesonet
Coordinates
44.530, -104.080

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Wyoming in 2020Every state in 2020This day in weather historyWarnings in Wyoming, July 2020

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 907240, 907242, 913280, 907249, 907250, 907253, 907255, 907256, 907257, 907259, 907268, 907269.